Weyl Type Asymptotics and Bounds for the Eigenvalues of Functional-Difference Operators for Mirror Curves


We investigate Weyl type asymptotics of functional-difference operators associated to mirror curves of special del Pezzo Calabi-Yau threefolds. These operators are \({H(\zeta) = U + U^{-1} + V + \zeta V^{-1}}\) and \({H_{m,n} = U + V + q^{-mn}U^{-m}V^{-n}}\), where \({U}\) and \({V}\) are self-adjoint Weyl operators satisfying \({UV = q^{2}VU}\) with \({q = {\rm e}^{{\rm i}\pi b^{2}}}\), \({b > 0}\) and \({\zeta > 0}\), \({m, n \in \mathbb{N}}\). We prove that \({H(\zeta)}\) and \({H_{m,n}}\) are self-adjoint operators with purely discrete spectrum on \({L^{2}(\mathbb{R})}\). Using the coherent state transform we find the asymptotical behaviour for the Riesz mean \({\sum_{j\ge 1}(\lambda - \lambda_{j})_{+}}\) as \({\lambda \to \infty}\) and prove the Weyl law for the eigenvalue counting function \({N(\lambda)}\) for these operators, which imply that their inverses are of trace class.

This is a preview of subscription content, access via your institution.


  1. ADKMV06

    Aganagic M., Dijkgraaf R., Klemm A., Mariño M., Vafa C.: Topological strings and integrable hierarchies. Communications in Mathematical Physics 261, 451–516 (2006)

    MathSciNet  Article  MATH  Google Scholar 

  2. Ber72a

    F. A. Berezin, Convex functions of operators. Mat. Sb. (N.S.), (130) 88 (1972), 268–276.

  3. Ber72b

    F. A. Berezin, Covariant and contravariant symbols of operators. Izv. Akad. Nauk SSSR Ser. Mat. 36 (1972), 1134–1167, In Russian; English translation in Math. USSR Izv. 6 (1972), 1117–1151.

  4. BS87

    M. Sh. Birman and M. Z. Solomjak, Spectral theory of selfadjoint operators in Hilbert space, Mathematics and its Applications (Soviet Series), D. Reidel Publishing Co., Dordrecht (1987).

  5. FT86

    L. D. Faddeev and L. A. Takhtajan, Liouville model on the lattice. In: Field theory, quantum gravity and strings (Meudon/Paris, 1984/1985), Lecture Notes in Phys., Vol. 246, Springer, Berlin (1986), pp. 166–179.

  6. GHM14

    A. Grassi, Y. Hatsuda, and M. Mariño, Topological strings from Quantum Mechanics, preprint arXiv:1410.3382 (2014).

  7. K31

    J. Karamata, Neuer Beweis und Verallgemeinerung einiger Tauberian-Sätze, Math. Z. (1)33 (1931), 294–299.

  8. Kas01

    R. Kashaev, The quantum dilogarithm and Dehn twists in quantum Teichmüller theory. In: Integrable structures of exactly solvable two-dimensional models of quantum field theory (Kiev, 2000), NATO Sci. Ser. II Math. Phys. Chem., Vol. 35, Kluwer Acad. Publ., Dordrecht (2001), pp. 211–221.

  9. KM15

    R. Kashaev and M. Mariño, Operators from mirror curves and the quantum dilogarithm, preprint arXiv:1501.01014 (2015).

  10. Lap97

    A. Laptev, Dirichlet and Neumann eigenvalue problems on domains in Euclidean spaces, J. Funct. Anal. (2)151 (1997), 531–545.

  11. Lap99

    A. Laptev, On the Lieb–Thirring conjecture for a class of potentials. In: The Maz′ ya anniversary collection, Vol. 2 (Rostock, 1998), Oper. Theory Adv. Appl., vol. 110, Birkhäuser, Basel (1999), pp. 227–234.

  12. L73

    E. H. Lieb, The classical limit of quantum spin systems. Communications in Mathematical Physics 31 (1973), 327–340.

  13. LL01

    E. H. Lieb and M. Loss, Analysis, second ed., Graduate Studies in Mathematics, Vol. 14, American Mathematical Society, Providence, RI (2001).

  14. Mic15

    O. Mickelin, On Spectral Inequalities in Quantum Mechanics and Conformal Field Theory, Master’s thesis, KTH Royal Institute of Technology (2015).

  15. Sim83

    B. Simon, Nonclassical eigenvalue asymptotics. Journal of Functional Analysis (1)53 (1983), 84–98.

  16. Sim05

    B. Simon, Functional integration and quantum physics, second ed., AMS Chelsea Publishing, Providence, RI (2005).

  17. TF14

    L. A. Takhtajan and L. D. Faddeev, The spectral theory of a functional-difference operator in conformal field theory, Izv. Ross. Akad. Nauk Ser. Mat. (2)79 (2015), 181–204 (Russian), English transl. in Izv. Math, (2)79 (2015), 388-410.

Download references

Author information



Corresponding author

Correspondence to Leon A. Takhtajan.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Laptev, A., Schimmer, L. & Takhtajan, L.A. Weyl Type Asymptotics and Bounds for the Eigenvalues of Functional-Difference Operators for Mirror Curves. Geom. Funct. Anal. 26, 288–305 (2016). https://doi.org/10.1007/s00039-016-0357-8

Download citation


  • Coherent State
  • Topological String
  • Trace Class
  • Tauberian Theorem
  • Dehn Twist